Alert archive / Missouri / Special Weather Statements in 2014
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Jul 1, 2014, 2:21 PM CDT for Dent County, Missouri. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2014, 2:21 PM CDT (19:21 UTC)
- Expired
- Jul 1, 2014, 2:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Springfield, MO
County Dent County, MO
The radar
The St Louis radar (KLSX), 151 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.4 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1565 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 751 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
919
WWUS83 KSGF 011921
SPSSGF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
221 PM CDT TUE JUL 1 2014
MOZ083-098-011945-
DENT MO-SHANNON MO-
221 PM CDT TUE JUL 1 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHANNON AND SOUTHEASTERN
DENT COUNTIES UNTIL 245 PM CDT...
AT 217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR AKERS...OR 19 MILES SOUTH OF SALEM...MOVING
EAST AT 25 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE AKERS...BUNKER...GLADDEN...JADWIN AND
TURTLE.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE CURRENT
RIVER STATE PARK AND PORTIONS OF THE OZARKS NATIONAL SCENIC
RIVERWAYS.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN MISSOURI.
LAT...LON 3731 9160 3748 9163 3755 9131 3751 9130
3751 9121 3750 9120 3742 9120 3742 9118
3741 9117 3735 9117
TIME...MOT...LOC 1921Z 261DEG 21KT 3737 9153
$$
BOXELLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Jul 1, 12:15 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jul 1, 12:15 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1215 PM CDT Tue Jul 1 2014 .SYNOPSIS... Issued at 230 AM CDT TUE JUL 1 2014 True cold front appears to be just north and west of the CWA as of 07z this AM with most of the convection over central MO so far over the past couple of hours being associated with a convective outflow boundary from a decaying MCS over central MO earlier in the evening. Convection has set up in a west to east line over central MO into southeast Kansas with some storm training occurring. Will need to monitor this for the potential of some flash flooding during the remainder of the overnight && .SHORT TERM...(Today and Tonight) Issued at 230 AM CDT TUE JUL 1 2014 Shortwave energy will swing southeast into the region today from the Plains and will drive the front through the area to the south. May see storms redevelop along the front later this afternoon across south central MO and this is the area which will have the highest instability and any chance of scattered strong to severe storms. This risk will likely end by 02z this evening. A much drier air mass will begin to work into the area later tonight with model PW values dropping into the 0.6 to 0.7 range overnight. This should keep any further convective activity to the south of the CWA. The drier air will allow overnight temperatures to dip back into the low to mid 60s. .LONG TERM...(Wednesday through Monday) Issued at 230 AM CDT TUE JUL 1 2014 Another shortwave will drive through the area from the northwest with a dry and cool air mass building into the area during the day Wednesday. This will keep temperatures in the mid 70s to around 80s degrees for the high and mid to upper 50s for lows Wednesday night. The surface ridge will remain overhead during the day Thursday, before shifting east of the area on Friday with a return to a southerly flow and upper level ridging building back into the area from the west. Temperatures should begin to warm back up into the mid to upper 80s by the upcoming holiday weekend. Rain chances look small but couldn't rule out widely scattered thunderstorms beginning Saturday. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon) Issued at 1206 PM CDT TUE JUL 1 2014 An upper level disturbance pushing eastward from Kansas will bring the risk of shower and thunderstorm activity to southwestern Missouri Airfields this afternoon. A high pressure system moving southward from the northern Plains States will bring clearing skies and drier conditions to the area later tonight. Expect brief periods of MVFR due to ceilings in shower and thunderstorm activity this afternoon. After any shower activity ends by early this evening...VFR conditions are forecast to prevail across the area for the rest of the TAF forecast period. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SYNOPSIS...Lindenberg SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Colucci
Hazardous weather outlook, Jul 1, 2:19 PM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 219 PM CDT TUE JUL 1 2014 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-021930- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 219 PM CDT TUE JUL 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. LIMITED LIGHTNING RISK. DISCUSSION... SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS SOUTH CENTRAL MISSOURI AND THE EASTERN OZARKS THIS AFTERNOON. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE...WITH WIND GUSTS IN EXCESS OF 60 MPH AND HAIL TO THE SIZE OF QUARTERS POSSIBLE. HEAVY RAIN WILL ACCOMPANY THESE STORMS THIS AFTERNOON AND EARLY EVENING...AND MAY CAUSE SOME MINOR LOCALIZED FLOODING TO OCCUR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN OVER THE WEEKEND AND EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT THREE HOURS FOR AREAS ALONG AND EAST OF A GAINESVILLE TO HARTVILLE TO SALEM LINE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) BOXELL
In the hours before
Special weather statement, Jul 1, 2:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
221 PM CDT TUE JUL 1 2014
MOZ083-098-011945-
DENT MO-SHANNON MO-
221 PM CDT TUE JUL 1 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHANNON AND SOUTHEASTERN
DENT COUNTIES UNTIL 245 PM CDT...
AT 217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR AKERS...OR 19 MILES SOUTH OF SALEM...MOVING
EAST AT 25 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE AKERS...BUNKER...GLADDEN...JADWIN AND
TURTLE.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE CURRENT
RIVER STATE PARK AND PORTIONS OF THE OZARKS NATIONAL SCENIC
RIVERWAYS.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN MISSOURI.
LAT...LON 3731 9160 3748 9163 3755 9131 3751 9130
3751 9121 3750 9120 3742 9120 3742 9118
3741 9117 3735 9117
TIME...MOT...LOC 1921Z 261DEG 21KT 3737 9153
BOXELLThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 3:10 AM CDT | Special Weather Statement | SGF | St. Clair | 35 min |
| Jul 1, 2:34 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon | 23 min |
Nearby
Special Weather Statements in Missouri, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.